Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Torsion of the symmetric algebra and implicitization


Authors: Laurent Busé, Marc Chardin and Jean-Pierre Jouanolou
Journal: Proc. Amer. Math. Soc. 137 (2009), 1855-1865
MSC (2000): Primary 13C12, 13D25, 13D45, 14E05, 14Q10
DOI: https://doi.org/10.1090/S0002-9939-09-09550-1
Published electronically: February 4, 2009
MathSciNet review: 2480264
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, a method to compute the implicit equation of a parametrized hypersurface has been developed by the authors. We address here some questions related to this method. First, we prove that the degree estimate for the stabilization of the MacRae's invariant of $ \operatorname{Sym}_{A}(I)_{\nu}$ is optimal. Then, we show that the extraneous factor that may appear in the process splits into a product of linear forms in the algebraic closure of the base field, each linear form being associated to a non-complete intersection base point. Finally, we make a link between this method and a resultant computation for the case of rational plane curves and space surfaces.


References [Enhancements On Off] (What's this?)

  • 1. J.F. Andrade, A. Simis, and W. Vasconcelos.
    On the grade of some ideals.
    Manuscripta Math., 34:241-254, 1981. MR 620450 (82j:13015)
  • 2. Luchezar L. Avramov.
    Complete intersections and symmetric algebras.
    J. Algebra, 73(1):248-263, 1981. MR 641643 (83e:13024)
  • 3. Nicolas Bourbaki.
    Éléments de mathématique.
    Masson, Paris, 1983.
    Algèbre commutative. Chapitre 8. Dimension. Chapitre 9. Anneaux locaux noethériens complets. [Commutative algebra. Chapter 8. Dimension. Chapter 9. Complete Noetherian local rings]. MR 722608 (86j:13001)
  • 4. Laurent Busé and Marc Chardin.
    Implicitizing rational hypersurfaces using approximation complexes.
    J. Symbolic Comput., 40:1150-1168, 2005. MR 2172855 (2006g:14097)
  • 5. Laurent Busé, David Cox, and Carlos D'Andrea.
    Implicitization of surfaces in $ {\mathbb{P}}\sp 3$ in the presence of base points.
    J. Algebra Appl., 2(2):189-214, 2003. MR 1980408 (2004f:14092)
  • 6. Laurent Busé and Jean-Pierre Jouanolou.
    On the closed image of a rational map and the implicitization problem.
    J. Algebra, 265(1):312-357, 2003. MR 1984914 (2004e:14024)
  • 7. Falai Chen, David Cox, and Yang Liu.
    The $ \mu$-basis and implicitization of a rational parametric surface.
    J. Symbolic Comput., 39(6):689-706, 2005. MR 2168614 (2006e:14086)
  • 8. David Eisenbud.
    Commutative algebra,
    With a view toward algebraic geometry.
    Volume 150 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1995. MR 1322960 (97a:13001)
  • 9. J. Herzog, A. Simis and W. Vasconcelos.
    Koszul homology and blowing-up rings.
    Commutative algebra (Trento, 1981), pp. 79-169, Lecture Notes in Pure and Appl. Math., 84, Dekker, New York, 1983. MR 686942 (84k:13015)
  • 10. C. Huneke and M. Rossi.
    The dimension and components of symmetric algebras.
    J. Algebra, 98:200-210, 1986. MR 825143 (87d:13010)
  • 11. Jean-Pierre Jouanolou.
    Aspects invariants de l'élimination.
    Adv. Math., 114(1):1-174, 1995. MR 1344713 (96m:14001)
  • 12. D. G. Northcott.
    Finite free resolutions.
    Cambridge Tracts in Mathematics, No. 71.
    Cambridge University Press, Cambridge, 1976. MR 0460383 (57:377)
  • 13. A. Simis, B. Ulrich and W. Vasconcelos.
    Codimension, multiplicity and integral extensions.
    Math. Proc. Cambridge Philos. Soc., 130 (2001), no. 2, 237-257. MR 1806775 (2002c:13017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13C12, 13D25, 13D45, 14E05, 14Q10

Retrieve articles in all journals with MSC (2000): 13C12, 13D25, 13D45, 14E05, 14Q10


Additional Information

Laurent Busé
Affiliation: Galaad, INRIA, 2004 route des Lucioles, B.P. 93, 06902 Sophia Antipolis Cedex, France
Email: Laurent.Buse@inria.fr

Marc Chardin
Affiliation: Institut de Mathématiques de Jussieu, CNRS et Université Pierre et Marie Curie, 4 place Jussieu, F-75252 Paris Cedex 05, France
Email: chardin@math.jussieu.fr

Jean-Pierre Jouanolou
Affiliation: Université Louis Pasteur, 7 rue René Descartes, 67084 Strasbourg Cedex, France
Email: jouanolo@math.u-strasbg.fr

DOI: https://doi.org/10.1090/S0002-9939-09-09550-1
Keywords: Implicitization, symmetric algebras, Rees algebras.
Received by editor(s): October 5, 2006
Received by editor(s) in revised form: September 13, 2007, and February 5, 2008
Published electronically: February 4, 2009
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society